MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The solex 7 catheter (lot # unknown) was inserted into the right ij (internal jugular) to initiate ivtm therapy.When attempting to remove the catheter, the nurse encountered resistance.Another nurse and two intensivists also tried to remove it at the bedside.A bedside ultrasound was performed, and the physician initially suspected a clot around the catheter.Ir (interventional radiology) was consulted for removal and recommended a vascular consultation.The hospital's cardiovascular (cv) surgeon took the patient to the operating room (or).The patient was positioned for carotid surgery, and after a timeout including identification, laterality, procedure, personnel, and consent, the physician made a 3 cm incision over the catheter site.Dissection through the sternocleidomastoid muscle was performed, following the catheter.At this point, enough soft tissue had been cleared to remove the catheter.Upon removal, the balloon was found to be no longer smooth.
 
Additional Manufacturer Narrative
Zoll has not received the solex 7 catheter for investigation.A follow-up report will be submitted if and when the product is returned, and the investigation has been completed.Event was serious because it required surgical intervention to prevent life-threatening injury.Event of catheter removal difficulty was causal related to the device.Catheter removal difficulty is anticipated event and could potentially occur with usage of any catheter.
 
Additional Manufacturer Narrative
Additional information in b5 (describe event or problem), d4 (lot # and expiration date), h4 (device manufacture date), and h11 (additional manufacturer narrative).The reported complaint of difficulty removing the solex 7 catheter (lot #206677) was confirmed during visual inspection of the returned solex catheter.The catheter was returned to zoll with its shaft completely damaged.The catheter shaft was cut 10 cm away from the catheter tip.The catheter shaft was observed to be kinked at the proximal end of the serpentine balloon (8 cm away from the catheter tip).The exact timing and cause of the kink in the catheter cannot be determined; however, user handling during catheter removal cannot be ruled out.Due to the condition the catheter was in, functional testing could not be performed.Historical complaints were reviewed for the investigation related to the reported complaint, and there was no prior history of complaints for the solex 7 catheter with lot #206677.
 
Event or Problem Description
The solex 7 catheter (lot #206677) was inserted into the right ij (internal jugular) to initiate ivtm therapy.When attempting to remove the catheter, the nurse encountered resistance.Another nurse and two intensivists also tried to remove it at the bedside.A bedside ultrasound was performed, and the physician initially suspected a clot around the catheter.Ir (interventional radiology) was consulted for removal and recommended a vascular consultation.The hospital's cardiovascular (cv) surgeon took the patient to the operating room (or).The patient was positioned for carotid surgery, and after a timeout including identification, laterality, procedure, personnel, and consent, the physician made a 3 cm incision over the catheter site.Dissection through the sternocleidomastoid muscle was performed, following the catheter.At this point, enough soft tissue had been cleared to remove the catheter.Upon removal, the balloon was found to be no longer smooth.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23700722
Report Number3010617000-2025-00814
Device Sequence Number10673275
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown